Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 176, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 4, 2013, 6:13 PM CDT for Christian County, Greene County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 4, 2013, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 19 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:17 PM CDT | HAIL 1 | 4 E Springfield, MO | QUARTER SIZE HAIL REPORTED AT SUNSHINE AND 65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS53 KSGF 042313
SVRSGF
MOC043-077-050000-
/O.NEW.KSGF.SV.W.0176.130704T2313Z-130705T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SPRINGFIELD...AND MOVING SOUTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BATTLEFIELD...FREMONT HILLS...GALLOWAY...LINDEN...NIXA...OZARK...
SPARTA...SPRINGFIELD AND TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 84 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9334 3716 9339 3727 9331 3727 9307
3699 9306
TIME...MOT...LOC 2313Z 351DEG 3KT 3714 9321
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN3 follow-up statements
857
WWUS53 KSGF 042320
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT THU JUL 4 2013
MOC043-077-050000-
/O.CON.KSGF.SV.W.0176.000000T0000Z-130705T0000Z/
CHRISTIAN MO-GREENE MO-
620 PM CDT THU JUL 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE AND NORTH CENTRAL CHRISTIAN COUNTIES UNTIL 700 PM CDT...
AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SPRINGFIELD...AND WAS NEARLY STATIONARY.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
WITH THIS STORM AT HIGHWAY 65 AND SUNSHINE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATTLEFIELD...FREMONT HILLS...GALLOWAY...LINDEN...NIXA...OZARK...
SPARTA...SPRINGFIELD...STRAFFORD AND TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 84 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9334 3716 9339 3727 9331 3727 9307
3699 9306
TIME...MOT...LOC 2320Z 332DEG 2KT 3715 9320
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN386
WWUS53 KSGF 042345
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT THU JUL 4 2013
MOC043-042353-
/O.CAN.KSGF.SV.W.0176.000000T0000Z-130705T0000Z/
CHRISTIAN MO-
645 PM CDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING WILL AFFECT SOUTHEASTERN GREENE
COUNTY THROUGH 7 PM. THUS...THE IMMEDIATE THREAT FOR LARGE HAIL AND
DAMAGING WINDS HAS ENDED ACROSS CHRISTIAN COUNTY.
LAT...LON 3709 9312 3710 9337 3716 9339 3727 9331
3727 9307 3709 9306 3709 9311
TIME...MOT...LOC 2343Z 253DEG 3KT 3718 9316
$$
MOC077-050000-
/O.CON.KSGF.SV.W.0176.000000T0000Z-130705T0000Z/
GREENE MO-
645 PM CDT THU JUL 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE COUNTY UNTIL 700 PM CDT...
AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
STRAFFORD...AND MOVING EAST AT 5 MPH. A SECOND STRONG TO POTENTIALLY
SEVERE THUNDERSTORM WAS DEVELOPING OVER CENTRAL SPRINGFIELD.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATTLEFIELD...GALLOWAY...SPRINGFIELD...STRAFFORD AND TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 84 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9312 3710 9337 3716 9339 3727 9331
3727 9307 3709 9306 3709 9311
TIME...MOT...LOC 2343Z 253DEG 3KT 3718 9316
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN572
WWUS53 KSGF 042356
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT THU JUL 4 2013
MOC077-050006-
/O.EXP.KSGF.SV.W.0176.000000T0000Z-130705T0000Z/
GREENE MO-
656 PM CDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY
WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3709 9312 3710 9337 3716 9339 3727 9331
3727 9307 3709 9306 3709 9311
TIME...MOT...LOC 2356Z 253DEG 3KT 3718 9315
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 4, 6:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 PM CDT THU JUL 4 2013 .SHORT TERM...(TONIGHT - SUNDAY) SCATTERED THUNDERSTORMS HAVE DEVELOPED WEST OF A LINE FROM TABLE ROCK TO LAKE OF THE OZARKS. RAP MIXED LAYER CAPE VALUES ARE RANGING FROM 1500-2000 J/KG. THE COMBINATION OF THIS INSTABILITY AND AN INVERTED V STRUCTURE TO THE LOWER TROP...COULD CREATE A LIMITED RISK FOR SOME WIND GUSTS THIS AFTERNOON AND EVENING. WITH -20 LEVELS BEING SO LOW...WE THERE COULD BE A LIMITED HAIL RISK WITH SOME OF THE STRONGER UPDRAFTS. ANYONE PARTICIPATING IN FOURTH OF JULY OUTDOOR ACTIVITIES WILL NEED TO WATCH OUT FOR LIGHTNING STRIKES UNDER THESE UPDRAFTS. MUCH LIKE LAST NIGHT...A FEW STORMS COULD LINGER WELL INTO THE EVENING HOURS...AND EVENTUALLY DISSIPATE PRIOR TO MIDNIGHT. HUMIDITY LEVELS HAVE CREPT UP A LITTLE WITH THE COMMENCEMENT OF WEAK SOUTHERLY WINDS. THEREFORE OVERNIGHT LOWS WILL BE A LITTLE WARMER THAN THE PREVIOUS FEW NIGHTS. A LOWER FREQUENCY OF SHOWERS AND STORMS WILL OCCUR ON FRIDAY AFTERNOON...AS THE MAIN UPPER LEVEL CIRCULATION SLOWLY MOVES INTO WESTERN ILLINOIS. HOWEVER...THE BROAD OVERALL TROUGH AXIS WILL STILL BE ACROSS THE OZARKS. SO CHANCES ARE NOT ZERO FOR FRIDAY...AND EVEN LOWER CHANCES FOR RAIN WILL OCCUR SATURDAY AND SUNDAY AFTERNOONS. LOOK FOR THE WARMING TREND TO PERSIST THROUGH THE WEEKEND...AS AFTERNOON HIGHS WARM BACK INTO THE UPPER 80S AND LOWER 90S BY SUNDAY. HUMIDITY WILL ALSO GRADUALLY INCREASE WITH TIME. .LONG TERM...(MONDAY - THURSDAY) BOTH THE ECMWF AND THE GFS CONFINE THE SUMMERTIME HIGH CENTER OVER THE DESERT SOUTHWEST THROUGH MOST OF NEXT WEEK. THE OZARKS WILL BE POSITIONED ALONG THE NORTHEAST PERIPHERY OF THIS FEATURE...KEEPING TEMPERATURES FROM GETTING TOO OUT OF HAND...AND KEEPING THE REGION ALIVE FOR PRECIP CHANCES. THIS IS A FAIRLY DECENT PATTERN FOR AFTERNOON PULSE CONVECTION...ESPECIALLY SINCE DEEP MOISTURE WILL GRADUALLY BUILD INTO SOUTHERN MISSOURI. CHANCES FOR NOCTURNAL STORM COMPLEXES ARE ALIVE AS WELL UNDER THIS REGIME. THE BEST SIGNAL FOR A POSSIBLE MCS WOULD BE TUESDAY NIGHT INTO WEDNESDAY MORNING. BUT TRYING TO FORECAST SOMETHING LIKE THIS 6 DAYS OUT IS PRETTY CHALLENGING. HAVE A GREAT HOLIDAY WEEKEND AND STAY SAFE. CRAMER && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 556 PM CDT THU JUL 4 2013 WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE MID EVENING. HAVE NOT GONE WITH A TEMPO OR PREDOMINANT WEATHER GROUP AS CONVECTION IN EAST SPRINGFIELD LOOKS TO REMAIN EAST OF THE AREA FOR NOW. HAVE GONE VCTS AT BOTH SGF/BBG THROUGH 02Z FOR NOW WITH CLEARING AFTERWARDS. OUTSIDE OF ANY CONVECTION...EXPECTING VFR CONDITIONS THROUGH THE PERIOD. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...CRAMER LONG TERM...CRAMER AVIATION...LINDENBERG
Hazardous weather outlook, Jul 4, 3:30 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT THU JUL 4 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 PM CDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THERE IS LIMITED RISK FOR THUNDERSTORM WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS EAST OF THE HIGHWAY 65 CORRIDOR. THUNDERSTORMS WILL AGAIN BE POSSIBLE BY TUESDAY AFTERNOON...AS THE OZARKS AIRMASS BECOMES VERY MOIST AND UNSTABLE. HEAT INDEX VALUES WILL RANGE FROM THE MID 90S TO AROUND 100 DEGREES AREA WIDE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 4, 5:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 PM CDT THU JUL 4 2013 MOZ095-042315- CHRISTIAN MO- 543 PM CDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN COUNTY UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NIXA...MOVING NORTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE EXTREME SOUTHERN SPRINGFIELD...FREMONT HILLS...NIXA AND OZARK. PEOPLE IN NORTHERN CHRISTIAN COUNTY...INCLUDING NIXA AND SPRINGFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3709 9337 3709 9316 3698 9317 3699 9339 TIME...MOT...LOC 2243Z 173DEG 5KT 3704 9330 SCHAUMANN
Special weather statement, Jul 4, 5:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT THU JUL 4 2013 MOZ090-042315- GREENE MO- 546 PM CDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE COUNTY UNTIL 615 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EASTERN SPRINGFIELD...OR 7 MILES SOUTHWEST OF STRAFFORD. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE GALLOWAY...SPRINGFIELD...STRAFFORD AND TURNERS. INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 87 WILL ALSO BE IMPACTED BY THIS STORM. PEOPLE IN SOUTHEASTERN GREENE COUNTY...INCLUDING SPRINGFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3709 9310 3709 9333 3731 9331 3731 9310 TIME...MOT...LOC 2246Z 353DEG 2KT 3721 9323 SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:37 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Jul 4, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 36 min |
| Jul 4, 5:43 PM CDT | Special Weather Statement | SGF | Christian | 32 min |
| Jul 4, 5:46 PM CDT | Special Weather Statement | SGF | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.